Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 1, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Apr 8, 2004, 5:25 PM CDT for Moore County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2004, 5:25 PM CDT (22:25 UTC)
- Expired
- Apr 8, 2004, 9:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Moore County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1323 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KAMA 082227 FFWAMA TXC341-090230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 525 PM CDT THU APR 8 2004 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... MOORE COUNTY IN THE PANHANDLE OF TEXAS THIS INCLUDES THE CITY OF DUMAS * UNTIL 930 PM CDT * AT 523 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN ACROSS WESTERN MOORE COUNTY ...MOVING EAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE SUNRAY IF FLASH FLOODING IS OBSERVED ACT QUICKLY MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. MOTORISTS WILL ENCOUNTER RAPIDLY RISING WATER AT UNDERPASSES... INTERSECTIONS...DRAINAGE DITCHES AND OTHER LOW LYING AREAS. LAT...LON 3603 10216 3565 10216 3566 10165 3605 10167 $$
2 follow-up statements
000 WGUS74 KAMA 090020 FFSAMA TXC341-090230- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 719 PM CDT THU APR 8 2004 ...A FLASH FLOOD WARNING CONTINUES FOR MOORE COUNTY UNTIL 930 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES THAT 1 TO 2 INCHES OF RAIN HAS FALLEN ACROSS MUCH OF MOORE COUNTY. LIGHT TO MODERATE RAIN WILL CONTINUE THROUGH MID EVENING WHICH WILL ONLY AGGRAVATE THE FLOODING POTENTIAL. THE SHOWERS AND THUNDERSTORMS WILL MOVE NORTHEAST AT 20 MILES AN HOUR. IF FLASH FLOODING IS OBSERVED ACT QUICKLY MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. MOTORISTS WILL ENCOUNTER RAPIDLY RISING WATER AT UNDERPASSES... INTERSECTIONS...DRAINAGE DITCHES AND OTHER LOW LYING AREAS. LAT...LON 3602 10216 3565 10212 3565 10165 3604 10171 $$
000 WGUS74 KAMA 090202 FFSAMA TXC341-090230- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 902 PM CDT THU APR 8 2004 ...THE FLASH FLOOD WARNING FOR MOORE COUNTY IS BEING ALLOWED TO EXPIRE AT 930 PM... NATIONAL WEATHER SERVICE RADAR INDICATED THE RAINFALL WAS ENDING ACROSS THE WARNED AREA...AND THE FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT OF SERIOUS FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 930 PM. IF FLASH FLOODING IS OBSERVED ACT QUICKLY MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. LAT...LON 3603 10213 3564 10217 3568 10168 3604 10169 $$ GOEHRING
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 8, 3:55 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Apr 8, 3:55 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 346 PM CDT THU APR 8 2004 .DISCUSSION... DUE TO SEVERE WEATHER AND FINISHING UP BACKUP PROCEDURES FOR WFO LUBBOCK...WILL HAVE TO DO A SHORT DISCUSSION. OPEN WAVE/SHORTWAVE TROUGH PUSHING EAST OUT OF THE SOUTHWESTERN STATES WILL BRING A ROUND OF CONVECTION...SOME SEVERE AND WITH LOCALLY HEAVY RAINFALL... TO THE FORECAST AREA TONIGHT INTO EARLY FRIDAY. FRONTAL BOUNDARY SLIPPED SOUTH OF THE PANHANDLES TODAY AND STALLED. FRONT IS EXPECTED TO LIFT NORTHEAST AS A WARM FRONT EARLY FRIDAY AS SURFACE LOW OVER EASTERN COLORADO TRACKS SOUTHEAST INTO SOUTHWEST OKLAHOMA. SHOULD SEE WARM AND DRY CONDITIONS BY FRIDAY AFTERNOON BEFORE A MUCH STRONGER CANADIAN COLD FRONT SLIPS IN BEHIND THE SURFACE LOW BY LATE FRIDAY. 850 MB TEMPS SUPPORT TRIMMING MAX TEMPS SATURDAY BY A FEW NOTCHES...SO LOWERED MAX TEMPS AS A RESULT. UPSLOPE FLOW AND GOOD ISENTROPIC LIFT OVER THE WEEKEND ALONG WITH AN APPROACHING SHORTWAVE TROUGH DROPPING SOUTHEAST OUT OF THE ROCKIES SUPPORT PRECIP OVER THE WEEKEND. WITH THE COLDER AIRMASS...EXPECT STRATIFORM PRECIP IN THE FORM OF RAIN OR SNOW BUT ONLY LITTLE OR NO ACCUMULATIONS EXPECTED MAINLY IN THE NORTHERN SECTIONS OF THE PANHANDLES. WARMER AND DRY CONDITIONS NEXT WEEK AS UPPER TROUGH EXITS AND UPPER RIDGE BUILDS IN FROM THE WEST. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 47 66 36 44 / 70 20 40 30 BEAVER 48 59 35 40 / 70 40 40 30 BOISE CITY 42 60 35 40 / 50 20 40 30 BORGER 46 64 35 43 / 70 30 40 30 BOYS RANCH 47 65 37 43 / 60 20 40 30 CANYON 47 69 36 45 / 70 20 40 30 CLARENDON 49 71 36 46 / 70 30 40 30 DALHART 44 63 36 43 / 60 20 40 30 GUYMON 46 59 35 40 / 70 30 40 30 HEREFORD 47 70 37 47 / 60 20 40 30 LIPSCOMB 47 61 34 41 / 70 40 40 30 PAMPA 47 66 35 44 / 70 30 40 30 SHAMROCK 49 71 36 46 / 70 40 40 30 WELLINGTON 51 73 37 47 / 70 30 40 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 17/11
Hazardous weather outlook, Apr 8, 1:00 PM CDT, 4 hours 25 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT THU APR 8 2004 OKZ001>003-TXZ001>020-091100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT THU APR 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE SOUTHWESTERN QUARTER OF THE TEXAS PANHANDLE. THIS INCLUDES THE CITIES OF HEREFORD...VEGA...AMARILLO...AND CANYON. AN APPROACHING UPPER LEVEL DISTURBANCE WILL COMBINE WITH DAYTIME HEATING AND SLOWLY INCREASING MOISTURE LEVELS TO DESTABILIZE THE ATMOSPHERE THIS AFTERNOON. THUNDERSTORMS ARE ALREADY OCCURRING OVER NEW MEXICO...AND THIS ACTIVITY IS EXPECTED TO MOVE INTO THE TEXAS PANHANDLE LATER THIS AFTERNOON AND INCREASE IN AREAL COVERAGE. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. SOME AREAS COULD ALSO RECEIVE LOCALLY HEAVY RAINFALL...ESPECIALLY ACROSS THE SOUTHERN PARTS OF THE TEXAS PANHANDLE. .DAYS TWO THROUGH SEVEN... RAIN MAY BECOME MIXED WITH SNOW SATURDAY NIGHT AND SUNDAY MORNING...NO ACCUMULATIONS ARE ANTICIPATED. ALSO...A FREEZE IS POSSIBLE ACROSS THE PANHANDLES SATURDAY NIGHT AND AGAIN SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ACROSS THE SOUTHWESTERN HALF OF THE TEXAS PANHANDLE THIS AFTERNOON AND TONIGHT. JORDAN
In the hours before
Special weather statement, Apr 8, 4:00 PM CDT, 1 hour 25 minutes before
FREEZE OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 400 PM CDT THU APR 8 2004 OKZ001>003-TXZ001>020-091100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 400 PM CDT THU APR 8 2004 ...FREEZE POSSIBLE THIS WEEKEND... A STRONG COLD FRONT WILL PUSH SOUTH ACROSS THE OKLAHOMA AND TEXAS PANHANDLES LATE FRIDAY. A COLD CANADIAN AIRMASS WILL FOLLOW BEHIND THIS FRONT WHILE A SURFACE HIGH PRESSURE SYSTEM BUILDS OVER THE AREA DURING THE WEEKEND. BY SUNDAY...ANOTHER FRONT USHERS IN EVEN COLDER AIR THAT WILL REINFORCE THIS BRIEF EARLY SPRING COLD SPELL. NEAR TO SLIGHTLY BELOW FREEZING TEMPERATURES ARE POSSIBLE ACROSS THE PANHANDLES SATURDAY NIGHT AND AGAIN SUNDAY NIGHT. FORECASTED CLOUD COVER SHOULD HOLD OVERNIGHT LOW TEMPERATURES MAINLY IN THE UPPER 20S TO LOWER 30S. IF THE SKIES CLEAR FASTER THAN EXPECTED...PARTICULARLY ON SUNDAY NIGHT...LOW TEMPERATURES COULD DROP EVEN FURTHER. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS POSSIBLE FREEZE SITUATION. SCHNEIDER
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 3:57 PM CDT | Severe Thunderstorm Warning | AMA | Hartley | 63 min |
| Apr 8, 5:03 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 57 min |
| Apr 8, 6:08 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson, Moore | 52 min |
| Apr 8, 6:33 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 57 min |
| Apr 8, 6:53 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 37 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.